Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Get terrible pain in lower back that radiates to the middle of chest post intake of Lortab, subsides after few minutes. Cause?

I had bariatric surgery 5 yrs ago and am facing a shoulder surgery and has been given Lortab. Whenever I take it about a half hour later I get this terrible pain that starts in my lower back and goes up quickly to the middle of my chest . It feels like horrible heartburn when it gets there. It finally goes away in about 10 or 20 min. I have to take it I have tried Tramadol and it does the same thing but I m gonna have to have pain meds.
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

After bariatric surgery, the stomach size gets reduced significantly, apart from the delayed emptying of stomach. As a result, Lortab remains in the stomach long enough to produce excessive acidity, which is the root cause of your problems.

Addition of PPI (such as, Esomaprazole or Rabeprazole) ALONG WITH a pro-kinetic drug, such as, Metoclopamide or Domperidone (which hasten emptying of stomach) one tablet each, 30 minutes BEFORE taking Lortab should relieve you of your problems.

Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and prescribe the advised drugs in appropriate doses.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Fri, 22 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor